Alert archive / Kentucky / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Charleston, WV

August 16, 2007Boyd County, Kentucky

NWS Charleston, WV issued this flash flood warning at Aug 16, 2007, 7:40 PM EDT for Boyd County, Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 7:40 PM EDT (23:40 UTC)
Expired
Aug 16, 2007, 11:45 PM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text
Flood severity
None

County Boyd County, KY

The radar

The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 8:15 PM EDTFLASH FLOODSummit, KYMANY ROADS CLOSED IN AND AROUND SUMMIT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 162342
FFWRLX
KYC019-170345-
/X.NEW.KRLX.FF.W.0001.070816T2340Z-070817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYD COUNTY IN KENTUCKY...

* UNTIL 1145 PM EDT

* AT 733 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING FROM A EARLIER SEVERE THUNDERSTORM OVER BOYD COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOOD       
  CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...ALONG THE BANKS OF CREEKS AND 
STREAMS.       

RAINFALL AMOUNTS OVER TWO INCHES HAVE FALLEN IN THE NORTHERN PART OF 
THE COUNTY WITH MORE RAINFALL EXPECTED THIS WITH LEAD TO FUTHER 
FLASH FLOODING. 

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8272 3848 8266 3838 8260 3838 8275
TIME...MOT...LOC 2340Z 180DEG 0KT 3843 8268

$$
2 follow-up statements
000 
WGUS71 KRLX 170048
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT THU AUG 16 2007

KYC019-170345-
/X.CON.KRLX.FF.W.0001.000000T0000Z-070817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-
844 PM EDT THU AUG 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR BOYD
COUNTY...

AT 810 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A NUMEROUS 
ROAD CLOSURES IN BOYD COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHERN 
BOYD COUNTY.

EMERGENCY OFFICIALS REPORTED NUMEROUS ROAD CLOSURES IN THE WESTWOOD 
AREA DUE TO HOODS CREEK BEING FLOODED.  THE FLOODED ROADS AS OF NOW 
CONSIST OF...BUT NOT LIMITED TOO...MCKNIGHT ROAD...ROBERTS 
DRIVE...STATE ROUTE 5 IN THE NORTHERN PART OF THE COUNTY.  

THE HEAVY RAIN HAS ENDED...BUT LIGHT TO MODERATE RAINFALL WILL 
CONTINUE THROUGH 1030 PM.  AN ADDITIONAL HALF TO ONE INCH OF 
RAINFALL CAN BE EXPECTED...ON TOP OF THE TWO AND HALF INCHES ALREADY 
REPORTED.  

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

LAT...LON 3846 8272 3848 8266 3838 8260 3838 8275
TIME...MOT...LOC 0044Z 180DEG 0KT 3843 8268

$$
000 
WGUS71 KRLX 170228
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 PM EDT THU AUG 16 2007

KYC019-170238-
/X.CAN.KRLX.FF.W.0001.000000T0000Z-070817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-
1028 PM EDT THU AUG 16 2007

...THE FLASH FLOOD WARNING FOR BOYD COUNTY IS CANCELLED...

THE FLASH FLOOD WARNING HAS BEEN CANCELLED AS HEAVY RAIN IS NO LONGER
EXPECTED. HOWEVER...EXCESS RUNOFF MAY ALLOW STREAMS AND CREEKS TO
RISE A LITTLE BEFORE THEY START TO RECEDE.

TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR CENTRAL WEST VIRGINIA.

LAT...LON 3846 8272 3848 8266 3838 8260 3838 8275
TIME...MOT...LOC 0228Z 180DEG 0KT 3843 8268

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 5:54 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 16, 5:54 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT THU AUG 16 2007

.SYNOPSIS...
STRONG THUNDERSTORMS THIS EVENING...BEFORE COLD FRONT MOVES SOUTH OF
THE AREA OVERNIGHT.  HIGH PRESSURE BUILDS WITH COOLER WEATHER INTO
THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
LATE AFTERNOON UPDATE...
THUNDERSTORMS HAVE ERUPTED ALONG NEARLY STATIONARY OUTFLOW BOUNDARY
ALONG THE OHIO RIVER INTO CENTRAL WEST VIRGINIA. THIS WILL CONTINUE
TO FIRE THUNDERSTORMS THROUGH THE EVENING HOURS...MAINLY SOUTH HALF
OF THE FORECAST AREA...BEFORE FRONT FINALLY PUSHES SOUTH OF THE
REGION LATER TONIGHT. HAVE UPPED POPS TO LIKELY MAINLY SOUTH OF I64
CORRIDOR...WITH POSSIBLE SEVERE EARLY THIS EVENING.
OLD DISCUSSION...
MANY RECORD HIGHS HAVE BEEN TIED OR BROKEN THIS AFTERNOON...THANKS TO
FAVORABLE TIMING IN BETWEEN UPPER LEVEL WAVES ALLOWING FOR FULL
HEATING BY THE SUN. CAP HAS BEEN TOO STRONG TO OVERCOME FOR ANY
POP UP STORMS...BUT THE UPSTREAM UPPER WAVE HAS DEVELOPED A COMPLEX
OF STORMS IN CENTRAL ILLINOIS...WHICH WILL QUICKLY RIDE THROUGH
THE FLOW ALONG SHARP TEMPERATURE GRADIENT INTO THE CWA THIS
EVENING. AN OLD OUTFLOW BOUNDARY WAS SET BY CONVECTION THIS
MORNING...WHICH SHOULD ALSO HELP TO SUSTAIN COMPLEX AS IT GETS
HERE. FREEZING LEVEL AROUND 14KFT...SO WHILE HAIL WILL BE
POSSIBLE...MAIN THREAT WILL BE GUSTY WINDS THIS EVENING...WITH
UNIDIRECTIONAL SHEAR. SPC MAINTAINS SLIGHT RISK OF SEVERE
THUNDERSTORMS /AS OF 19Z/.

WENT WITH A MAX OF LOW LIKELY POPS RUNNING FROM SOUTHERN TRI-STATE
THROUGH COALFIELDS...DESPITE LACK OF QPF SHOWN BY LOCAL HIGH
RESOLUTION MODELS WHICH HAVE FAILED TO CAPTURE UPSTREAM
CONVECTION. GFS ACTUALLY HAS A DECENT HANDLE OF INCOMING WAVE AND
ASSOCIATED PRECIP. MAIN COMPLEX LOOKS TO PASS THROUGH 8PM-MIDNIGHT
TIMEFRAME.

ONCE WAVE PASSES...SURFACE FRONT SLIPS TO SOUTHERNMOST CWA BY 12Z
FRIDAY. DRY AIR AND SUNSHINE TAKES OVER AFTER SOME MORNING SHOWERS
IN THE SOUTH. COMPARED TO TODAY...ABOUT TEN DEGREES COOLER FOR HIGHS
FRIDAY...WHICH IS STILL UPPER 80S/NEAR 90 IN THE LOWLANDS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE SETTLES IN ON SATURDAY AND SLOWLY MOVES EAST DURING
THE DAY. THIS AIR MASS LOOKS VERY DRY SO HAVE LOWERED THE SKY
COVER AND ALSO REDUCED ANY MENTION OF POPS FOR SAT NIGHT AS THE
WARM FRONT TRIES TO REORGANIZE TO THE NORTHERN PART OF THE AREA.
WHILE SOME SHORTWAVE ENERGY TRIES TO DIVE SE ACROSS THE GREAT
LAKES INTO PA...NOT EXPECTING THAT THIS WILL AFFECT THE REGION AS
IT IS TOO FAR NORTH AND WITH THE DRY AIRMASS IN PLACE THE MOISTURE
SHOULD BE VERY LIMITED. TEMPERATURES ARE A LITTLE TRICKY AT THIS
POINT AS THE 850 TEMPERATURE GRADIENT IS VERY TIGHT AND COULD LEAD
TO SOME LARGER DIFFERENCES BETWEEN SITES THAN NORMAL. HAVE HELD ON
TO SLIGHTLY WARM VALUES IN THE SOUTH LEANING MORE TOWARD THE WARM
FWC AND MET...BUT ACROSS THE NORTH...WHERE THE COOLER AIR SHOULD
BE IN PLACE...LEANED MORE TOWARD THE MAV/MET NUMBERS.

ON SUNDAY...THE MODELS HAVE CHANGED COURSE A BIT AS THE HEIGHTS
BEGIN TO BUILD BACK INTO THE AREA AND THE UPPER RIDGE SLIDES EAST
OVER THE SOUTHEASTERN US. THIS WILL HELP THE WARM FRONT DEVELOP
ACROSS NCENTRAL OHIO AND SRN PA. HAVE LEFT A TIGHT GRADIENT OF
POPS ACROSS THE NORTH NEAR THE FRONT...BUT WENT LOWER ON THE POPS
ACROSS THE SOUTH. WILL HAVE TO WATCH THE NW FLOW ALOFT AS IT COULD
HELP PUSH THE SHOWERS FURTHER SOUTH ON SUNDAY...SHOULD THE FLOW
TURN MORE. WITH THE HEIGHTS BUILDING...THE WARMER TEMPERATURES
SHOULD BEGIN TO RETURN. HAVE STARTED TO PUSH VALUES UP...A TOUCH
ABOVE THE 12Z MEX.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
OVERALL...THE EXTENDED RANGE MODELS ARE IN DECENT AGREEMENT SHOWING
THE RIDGING OVER THE SOUTHERN HALF OF THE COUNTRY CONTINUING THROUGH
THE PERIOD.  OVER THE OHIO VALLEY...THE TROUGH THAT DIVES SOUTHWARD
FOR THE WEEKEND...GRADUALLY PULLS OUT AND THE HEIGHTS AGAIN BUILD
TOWARD MID WEEK WITH A RETURN TO THE WARMER CONDITIONS EXPECTED.
HPCS PATTERN WAS ALONG THIS LINE SO HAVE GENERALLY FOLLOWED THIS
SCENARIO.

FOR MONDAY...AS THE UPPER TROUGH PULLS AWAY...A WARM FRONT SLIDES
SLOWLY NORTHWARD ACROSS THE REGION AND COULD BE A FOCUS FOR SHOWERS
AND THUNDERSTORMS AS THE MOISTURE BUILDS.  WILL NEED TO WATCH FOR
THE POTENTIAL FOR SOME STRONGER STORMS AS THE FLOW ALOFT IS
NORTHWEST...WHICH OFTEN HELPS TO AID THE STORM DEVELOPMENT.  WITH
MORE CLOUDS AROUND...HELD TEMPERATURES DOWN A TOUCH IN THE MID TO
UPPER 80S...BUT IT COULD BE A TOUCH COOLER IN THE NORTH...DEPENDING
UPON WHERE THE RAIN SHIELD WITH THE ISENTROPIC LIFT SETS UP.

ON TUESDAY...THE WARM FRONT BEGINS TO LIFT AWAY FROM THE AREA SO
GRADUALLY ALLOW THE POPS TO LESSEN DURING THE DAY AND ALSO BEGIN TO
RAISE TEMPERATURES.  ON WEDNESDAY AND THURSDAY...THE UPPER RIDGE
PUSHES INTO THE AREA...AND THE SOUTHWEST FLOW AT THE SURFACE SHOULD
ALLOW THE HEAT TO BUILD.  HAVE RAISED TEMPERATURES A TOUCH FROM THE
MEX AND HPC GUIDANCE FOR HIGHS AS THE HEAT SHOULD BE BUILDING.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
LATE AFTERNOON UPDATE...
CONCENTRATED AREA OF THUNDERSTORMS ALONG A NEARLY STATIONARY OUTFLOW
BOUNDARY ALONG THE OHIO RIVER INTO CENTRAL WEST VIRGINIA THROUGH
02Z...AFFECTING MAINLY HTS AND CRW.
OLD DISCUSSION...
COMPLEX OF GUSTY STORMS AND ASSOCIATED DEGRADED CONDITIONS MAY
IMPACT KHTS...KCRW...AND KBKW BETWEEN 00Z-06Z. AFTER 06Z...ALL
TERMINALS /EXCEPT KBKW/ COULD DROP INTO IFR AS CLOUDS BEGIN TO
BREAK LATE TONIGHT. KEKN PROBABLY WILL GET INTO LIFR FOR A FEW
HOURS. VFR TAKES OVER AFTER 13Z FRIDAY.

AVIATION OUTLOOK...18Z FRI-TUE...EACH LATE NIGHT/EARLY MORNING
COULD YIELD IFR VALLEY FOG...ESPECIALLY KEKN /IFR OR WORSE/.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...JMV
SHORT TERM...ESS
LONG TERM...ESS
AVIATION...JMV
Hazardous weather outlook, Aug 16, 4:36 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
436 AM EDT THU AUG 16 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-170845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
436 AM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA TODAY THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING
WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 16, 7:02 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT THU AUG 16 2007

WVZ015-016-162345-
KANAWHA WV-ROANE WV-
702 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 702 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTHWESTERN ROANE
COUNTY...OR ABOUT 13 MILES NORTHEAST OF SISSONVILLE...MOVING EAST AT
15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LEFT
  HAND...LOONEYVILLE...TARIFF...HARMONY...AMMA AND WALTON.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Aug 16, 7:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT THU AUG 16 2007

KYZ101-103-OHZ083-086-087-WVZ005>007-014-170015-
GREENUP KY-BOYD KY-LAWRENCE OH-GALLIA OH-JACKSON OH-PUTNAM WV-MASON
WV-CABELL WV-WAYNE WV-
711 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
PORTSMOUTH TO CEREDO...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... GRAYS BRANCH...SUMMIT...ASHTON...GALLOPOLIS FERRY...
  FRAZIERS BOTTOM AND ONA.

WIND GUSTS TO 45 MPH...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...
AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM.

TAKE COVER AS THESE STORMS APPROACH PLEASE REPORT SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Local storm report, Aug 16, 7:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
713 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             IRONTON                 38.55N 82.66W
08/16/2007  U0.75 INCH       LAWRENCE           OH   PUBLIC

            EVENT OCCURRED BETWEEN
            655 PM 08/16/2007 AND 710 PM 08/16/2007

&&

NNNN
Local storm report, Aug 16, 7:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
722 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     4 NW CLAY               38.50N 81.13W
08/16/2007                   CLAY               WV   EMERGENCY MNGR

            TREES DOWN ON ROUTE 36 IN THE OVAPA AREA

&&
Local storm report, Aug 16, 7:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
724 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             SOUTH POINT             38.46N 82.54W
08/16/2007  U0.88 INCH       LAWRENCE           OH   PUBLIC

            EVENT OCCURRED BETWEEN
            705 PM 08/16/2007 AND 720 PM 08/16/2007

&&

NNNN
Local storm report, Aug 16, 7:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             PROCTORVILLE            38.44N 82.38W
08/16/2007  E0.88 INCH       LAWRENCE           OH   NWS EMPLOYEE

            AT JUNCTION OF RTS 775 AND 7.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 5:43 PM EDTSevere Thunderstorm WarningRLXGreenup32 min
Aug 16, 5:55 PM EDTSevere Thunderstorm WarningRLXBoyd20 min
Aug 16, 7:14 PM EDTAreal Flood AdvisoryRLXBoyd2 hr

Nearby

Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.